How do protease inhibitors affect body tissue?

default
Posted on Fri, 12 Jun 2015 in Medicines and Side Effects
Question: Please identify each drug in viekira pak and the side effects of each,... How do protease inhibitors affects body tissue and when can I expect side effects to disappear/
doctor
Answered by Dr. Shafi Ullah Khan 4 hours later
Brief Answer:
COntents explained, adverse effects mentioned, half life stated

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Viekira pak is a combination of protease and polymerase inhibitors comprising of four drugs.
1)ombitasvir
2)paritaprevir
3)ritonavir &
4)dasabuvir

These are used in chronic hepatitis c and Answer to how it affecting body tissue will be very complex and beyond your understanding but let me try. These all act at different levels the nut shell of which is to reduce the replication of virus. They do so by inhibiting NS5 protein which helps replication.

According to SAPPHIRE trial this drug has following adverse effects mostly reported.
Fatigue (34%)
Nausea (22%)
Pruritus (18%)
Skin reactions (16%)
Insomnia (14%)
Asthenia (14%)

Call 1-800-FDA-1088. and reports your adverse effects and ask them to provide you with a full list of its adverse effects.

WHen to expect its effects to disappear. Well if the side effects are from the drug these should disappear with in a couple of days as elimination half life of this drug is 22 to 24 hours. So it should be completely out of system with in days after stopping it.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan


Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
default
Follow up: Dr. Shafi Ullah Khan 21 hours later
What about the ritonavir? I read an NP blog on a reputbale Hep C site.. that mentioned the HIV antivirals may be incompatible with the others.. The Harvoni by Gilead does not have an HIV drug in their combination

I need information on the clinical trials..how many participants/what age/ what gender/ comorbidities. i am a master's prepared RN and now consumer and need your help getting info Both my GI doctor and I will file report to FDA and I will be speaking with Abbott on Tuesday
doctor
Answered by Dr. Shafi Ullah Khan 14 hours later
Brief Answer:
Vikera if Coinfection, Harvoni if only HCV with out HIV

Detailed Answer:
Thank you for getting back to me

I am afraid your info is not enough. This viekira pak has been a classic medication for co infections of hepatitis C and HIV. There is no trial to negate their combination in treating coinfection. Of Course there are adverse effects but there is no better combination than this. If you have any suggestion please do report to me and enlighten me as well as FDA.

Moreover Ribavirin is also added to this regimen for better management.

If you have just hepatitis C and not HIV then yes Harvoni is better but if you have both Hep C and HIV then Vikera pak is the one.

I hope it helps.

Take care
Khan


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Pruritus

doctor1 MD

I feel dizziness and brain spinning around, esp, when I laid on bed and turned around. It happens since two week ago on and off. I feel so stressed...

doctor1 MD

I have an itchy anus and occasional bright red blood on the toilet tissue also some stingy after bowel movement. what can I do.

doctor1 MD

I'm a 76-year-old female with thinning hair. I used 5% minoxidil for a year and had hair regrowth with no side effects. I suddenly got large red...

doctor1 MD

r the last 6 months i have had very very itchy anus. it mistly happens at night amd wakes me up in my sleep. i have taken a worming tabket twice...

doctor1 MD

hello sir, best regards. im a medical student in bangladesh of final year. my brother had a prblem right now. he has multiple matted erythema...

Get personalised answers from verified doctor in minutes across 80+ specialties

197 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2